Neurological syndrome after R-CHOP chemotherapy for a non-Hodgkin lymphoma: What is the diagnosis?

Dario Marino, Patrizia Farina, Antonio Jirillo, Giuseppe De Franchis, Marco Simonetto, Savina Maria Luciana Aversa

Research output: Contribution to journalArticlepeer-review

Abstract

A 63-year-old man was admitted to our Oncology department for management of a follicular non-Hodgkin lymphoma, stage IV A FLIPI 5. The patient entered chemotherapy following the R-CHOP schedule, and a PET scan after three cycles showed partial remission. One week later he was admitted to our hospital after developing serious pain in his left arm resulting in an impaired function, right facial hemiplegia, and ophthalmoplegia. Neuroimaging studies and laboratory features were negative. Given his symptoms, we suspected Miller Fisher syndrome and the patient was administered high dose immunoglobulin, but showed no improvement. Finally, chemotherapy with methotrexate 3 g/mq was initiated, but his condition progressively worsened and the patient died 2 months later. We suggest that any patient with neurological symptoms who has received rituximab should undergo PCR analysis for all neurotropic viruses together with neurophysiological and neuroimaging studies.

Original languageEnglish
Pages (from-to)461-462
Number of pages2
JournalInternational Journal of Hematology
Volume94
Issue number5
DOIs
Publication statusPublished - Nov 2011

Keywords

  • Neurological syndrome
  • non-Hodgkin lymphoma
  • R-CHOP chemotherapy

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Neurological syndrome after R-CHOP chemotherapy for a non-Hodgkin lymphoma: What is the diagnosis?'. Together they form a unique fingerprint.

Cite this